MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN); PUMP, BREAST, POWERED
Model Number 101041360
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 05/29/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On(b)(6) 2023, the customer alleged to medela llc that while using her pump in style with maxflow pump she was unable to get adequate suction to empty her breasts of breast milk.The customer also alleged she had clogged ducts and mastitis and was prescribed an antibiotic.
 
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting transformer for damage; disassembling, inspecting, cleaning and reassembling the kit and tubing set; verified no milk backup occurred; verified user was using dry parts when pumping; verified user was not washing or drying tubing on pump; verified user was washing parts according to instructions for use; and verified using was using correct kit components.The customer stated there were no damage to her pumping parts.The customer also stated she was only using the pump for one week and she had one clogged duct, tried to pump the clogged duct out but it was not emptying her breast milk fully.She got two more clogged ducts and then mastitis.She rented the hospital pump to pump her breast milk.A replacement pump and parts were sent to the customer.In follow up with a complaint handler on 7/3/2023, the customer indicated that she developed mastitis on (b)(6) 2023 and was prescribed an antibiotic her mastitis was resolved.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.

Brand Name
PUMP IN STYLE MANAGED MARKETS EN FR ES (YELLOWFIN)
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate dr
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key17246321
Report Number1419937-2023-00025
Device Sequence Number17342334
Product Code HGX
UDI-Device Identifier00020451401447
UDI-Public020451401447
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101041360
Device Catalogue Number101041360
Device Lot Number0000512917
Was Device Available for Evaluation? No
Distributor Facility Aware Date06/28/2023
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/28/2023
Initial Report FDA Received Date07/03/2023
Date Device Manufactured04/11/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale